MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 05/14/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient died due to cerebral hemorrhage during a solitaire procedure.The patient was undergoing treatment for ischemic cerebral infarction in the internal carotid artery.Two passes had been made with the solitaire device.The patient's vessel tortuosity was strong.It was reported that patient developed cerebral infarction associated with occlusion from the internal carotid artery to the middle cerebral artery (m1, m2) and was transported to the hospital.A solitaire revascularization device was deployed twice in the c2 occ lusion site of the internal carotid artery.Subsequently, an embotrap revascularization device was deployed twice in the internal carotid artery terminal occlusion site, and was deployed twice in the middle cerebral artery branch occlusion site.It was stuck on the distal side when the last thrombus was collected.When the catheter was withdrawn as is, straightening of the blood vessel was observed from the middle cerebral artery m1 to the m2 region, and when the catheter was withdrawn continuously, the stuck was come off.Subsequently, hemorrhaging occurred.Treatment for hemorrhaging is unknown.The final revascularization rate was tici:2b, but the patient developed severe cerebral hemorrhage which caused their death.The physician noted that the patient was old, so the risk of hemorrhaging was high.Furthermore, the patient already had an extensive infarction when the procedure was initiated; it was difficult to perform revascularization if it was not deployed several times using solitaire or embotrap.There was a passive blood vessel (straightening) at the time of final revascularization, which might have triggered cerebral hemorrhage.It was collected quite slowly, but it was trapped on the distal side; when it was pulled, the blood vessel became straightened; that trap came off at some point.It was noted that the usage site of the solitaire was different than where the hemorrhage occurred.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13005443
Report Number2029214-2021-01610
Device Sequence Number1816896
Product Code NRY
UDI-Device Identifier00847536020559
UDI-Public00847536020559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160641
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/20/2021
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberA835322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date12/14/2021
Date Device Manufactured05/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown